MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS MED ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS MED ACCESS RETRACTOR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number FLR02
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t92k5y.Investigation summary: the analysis results of the flr02 found that it was received with the retractor torn.In addition, a plastic bag was returned with a piece of the retractor inside.No conclusion could be reached as to what may have caused the found condition.The reported complaint was confirmed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance's were identified.
 
Additional Manufacturer Narrative
(b)(4).Batch # t92k5y.Investigation summary: the analysis results of the flr02 found that it was received with the retractor torn.In addition, a plastic bag was returned with a piece of the retractor inside.No conclusion could be reached as to what may have caused the found condition.The reported complaint was confirmed.In addition, a photo was received for review.Upon visual inspection of a photo, the following was observed: the photo shows dextrus small access retractor from top view and the retractor can be seen torn.Based on the photo alone the event describe is confirmed, however no conclusion or root cause could be determined.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, while the surgeons hand was in the device and in the patient, there was a ¿pop¿ and a piece of the plastic had broken off and had to be retrieved from inside the patient.It is unknown how the procedure was completed.No patient consequences were reported.

Brand Name
DEXTRUS MED ACCESS RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8984767
Report Number3005075853-2019-21890
Device Sequence Number1825625
Product Code GCJ
UDI-Device Identifier10705036001973
UDI-Public10705036001973
Combination Product (Y/N)N
Initial Reporter StateAK
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberFLR02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1